MAUDE Adverse Event Report: CAREFUSION, INC PLEURX PLEURAL CATHETER MINI KIT; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX PLEURAL CATHETER MINI KIT; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: a lot number was provided so a device history record is currently underway.Photos were provided and review is currently pending.Upon completion of the investigation, a supplemental report will be filed.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that on (b)(6) 2025, after insertion of the pleurx pleural catheter kit, the valve immediately started leaking.The line was not connected, and since it is a one-way valve, no leakage was expected.When the cap was attached, fluid continued to drip, soaking the patient¿s top.The leakage could not be stopped, and a stopper with tape had to be applied to allow drainage.The unit appeared to be faulty.During the follow-up response it was further reported that the catheter was located in the abdomen.The damage to the valve was noticed after the drain was inserted and the patient had started draining.There were no signs of cracks on the valve, possibly broken from the inside because it leaked, fluid was coming out directly from the valve, this happening without the drainage line and the bag connected.Once cap was connected, a few seconds later the fluid would start dripping.The issue was resolved by replacing the faulty unit, patient due for another insertion while the doctor temporarily taped the catheter with a stopper to allow fluid drainage until the new insertion.By the time the catheter was removed, it had been in place for 14 days, as removal was delayed because he said there is actually not much fluid to drain out.
 
Additional Manufacturer Narrative
H11: one photo and one video sample were provided to the quality team for investigation.Through visual inspection, we confirmed that the unit is leaking.The photo and video show an additional component that is not part of the bd provided tray.If drainage was performed using non approved components, they may have damaged or altered the internal valves, contributing to the failure.Because no physical sample is available for evaluation, the root cause cannot be confirmed at this time.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001594708 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.G3 (date received by manufacturer), g6 type or report - follow up# 1), h2 (correction and additional information), h6: annex g (component code), annex b (type of investigation), annex c (investigation findings), annex d (investigation conclusions).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
PLEURX PLEURAL CATHETER MINI KIT
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice_
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key23622591
Report Number1423507-2025-00152
Device Sequence Number21095396
Product Code DWM
UDI-Device Identifier10885403075988
UDI-Public(01)10885403075988(17)290228(10)0001594708
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-7050
Device Lot Number0001594708
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown